Alert archive / Illinois / Flood Watches in 2011
Flood Watch 3, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Nov 28, 2011, 3:30 PM CST for 11 counties in Illinois. It took effect at Nov 28, 2011, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 3:30 PM CST (21:30 UTC)
- In effect from
- Nov 28, 2011, 6:00 PM CST
- Expired
- Nov 29, 2011, 12:01 PM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WGUS63 KILX 282130 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CST MON NOV 28 2011 ...MORE HEAVY RAIN ON THE WAY FOR EASTERN ILLINOIS... A LOW PRESSURE SYSTEM LOCATED OVER TENNESSEE WILL MOVE SLOWLY NORTHWESTWARD AND BE LOCATED OVER THE OHIO VALLEY BY THE END OF THE DAY TUESDAY. RICH MOISTURE FROM THE GULF OF MEXICO IS BEING FUNNELED NORTHWARD INTO THE MIDWEST BY THIS STORM SYSTEM...WITH RAIN ALREADY BEGINNING IN THE WATCH AREA. THE PRECIPITATION IS FORECAST TO CONTINUE THROUGH TUESDAY AND END DURING THE EVENING HOURS TUESDAY NIGHT AS THE LOW MOVES AWAY. AT LEAST ONE AREA RIVER IS ALREADY IN FLOOD AND SEVERAL MORE RIVERS MAY RISE ABOVE FLOOD STAGE DUE TO THIS RAINFALL. OTHER LOW SPOTS SUCH AS FIELDS AND VALLEYS MAY EXPERIENCE FLOODING AS WELL. ILZ046-056-057-062-063-066>068-071>073-290300- /O.NEW.KILX.FA.A.0003.111129T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON... EFFINGHAM...FLORA...LAWRENCEVILLE 330 PM CST MON NOV 28 2011 ...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS...CLARK...COLES...CUMBERLAND...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD... EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 6 PM CST THIS EVENING THROUGH TUESDAY EVENING * EXPECT RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES THROUGH TUESDAY EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS ALREADY FALLEN IN THE PAST COUPLE OF DAYS. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE RISES ON AREA RIVERS AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ CHURCHILL
3 follow-up statements
113 WGUS63 KILX 290251 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 851 PM CST MON NOV 28 2011 ...MORE HEAVY RAIN ON THE WAY FOR EASTERN ILLINOIS... ILZ046-056-057-062-063-066>068-071>073-291000- /O.CON.KILX.FA.A.0003.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON... EFFINGHAM...FLORA...LAWRENCEVILLE 851 PM CST MON NOV 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS... CLARK...COLES...CUMBERLAND...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH TUESDAY EVENING * EXPECT RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES THROUGH TUESDAY EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS ALREADY FALLEN IN THE PAST COUPLE OF DAYS. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE RISES ON AREA RIVERS AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ AUTEN
796 WGUS63 KILX 290934 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 334 AM CST TUE NOV 29 2011 ILZ046-056-057-062-063-066>068-071>073-291800- /O.CON.KILX.FA.A.0003.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON... EFFINGHAM...FLORA...LAWRENCEVILLE 334 AM CST TUE NOV 29 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL ILLINOIS... CLARK...COLES...CUMBERLAND...EDGAR AND VERMILION. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH THIS EVENING * EXPECT TOTAL RAINFALL AMOUNTS FROM THIS STORM TO RANGE BETWEEN ONE AND A QUARTER TO ONE AND A HALF INCHES THROUGH THIS EVENING...IN ADDITION TO THE 1 TO 2 INCHES THAT HAS ALREADY FALLEN IN THE PAST COUPLE OF DAYS. * THESE RAINFALL AMOUNTS WILL CONTINUE TO CAUSE RISES ON AREA RIVERS AND STREAMS. OTHER LOW AREAS MAY ALSO EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ SMITH
901 WGUS63 KILX 291801 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1201 PM CST TUE NOV 29 2011 ILZ046-056-057-062-063-066>068-071>073-291915- /O.CAN.KILX.FA.A.0003.000000T0000Z-111130T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILION-COLES-EDGAR-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...DANVILLE...CHARLESTON...MATTOON... EFFINGHAM...FLORA...LAWRENCEVILLE 1201 PM CST TUE NOV 29 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. THOUGH LIGHT RAIN AND SNOW WILL CONTINUE THROUGH THE AFTERNOON IN PARTS OF EXTREME EASTERN ILLINOIS...ACCUMULATIONS ARE UNLIKELY TO CAUSE ANY WIDESPREAD FLOODING ISSUES. $$ HJS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Nov 28, 3:00 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 28, 3:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CST MON NOV 28 2011 CORRECTED ENDING TIME FOR FLOOD WATCH .DISCUSSION... ISSUED 300 PM CST MON NOV 28 2011 SHORT TERM...TONIGHT THROUGH THURSDAY... UPPER LOW CURRENTLY OVER ALABAMA WITH THE ASSOCIATED SURFACE LOW OVER MIDDLE TENNESSEE. THE SURFACE LOW WILL PIVOT NORTHWESTWARD THEN NORTHWARD...EVENTUALLY BECOMING VERTICALLY STACKED WITH THE UPPER LOW AS IT MOVES TO WESTERN NY BY WEDNESDAY MORNING. RAIN WITH THIS SYSTEM HAS ALREADY BACKED NORTHWESTWARD INTO EASTERN ILLINOIS...AND THIS PROCESS WILL CONTINUE TONIGHT. THERE WILL BE A SHARP CUTOFF BETWEEN RAINY AND NON-RAIN AREAS...WITH THE ILLINOIS RIVER THE MOST LIKELY BOUNDARY. WILL CARRY NO POPS NORTHWEST OF THE RIVER...WITH CATEGORICAL POPS OVER EASTERN AND SOUTHEASTERN IL TONIGHT AND TUESDAY. THESE AREAS HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN IN THE PAST COUPLE OF DAYS...AND AREA RIVERS ARE EITHER RISING OR ALREADY IN FLOOD. SOME LOCATIONS MAY RECEIVE ANOTHER 1.5 TO 2 INCHES OF RAIN THROUGH TUESDAY EVENING WHICH WILL ADD TO THE FLOOD THREAT. WILL ISSUE A FLOOD WATCH FOR PORTIONS OF EASTERN AND SOUTHEASTERN IL WITH THIS IN MIND. A QUIET COUPLE OF DAYS WILL FOLLOW FOR WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES INTO THE MIDWEST. TEMPERATURES WILL BE COOLER THAN NORMAL...BUT NOT TOO BAD WITH HIGHS IN THE 40S. LOWS WILL BE QUITE COLD WITH READINGS DIPPING INTO THE LOW TO MID 20S. THE NEXT FRONT IS FORECAST TO MOVE THROUGH THE MIDWEST LATE THURSDAY AND THURSDAY NIGHT. MOST OF THE MODELS KEEP CENTRAL ILLINOIS PRECIPITATION-FREE SINCE LOW LEVEL MOISTURE WILL BE CUT OFF ALONG THE GULF COAST AND MID-UPPER MOISTURE WILL BE CONFINED TO THE GREAT LAKES. THIS SYSTEM WILL...HOWEVER...BRING ANOTHER CHUNK OF CANADIAN SOUTHWARD WHICH MAY PLAY A ROLE IN A STORM SYSTEM SLATED FOR THE EXTENDED PERIOD. LONG TERM...FRIDAY THROUGH MONDAY... DEEP-LAYER MOISTURE WILL BE IN MORE ABUNDANCE WITH A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA BEGINNING SATURDAY NIGHT. THIS FRONT WILL BE A SLOW-MOVER AND WILL HANG AROUND THROUGH SUNDAY BEFORE HEADING EAST LATE SUNDAY NIGHT. ENOUGH COLD AIR WILL REMAIN IN THE AREA TO PRODUCE BOTH FROZEN AND LIQUID PRECIPITATION. WILL INDICATE A MIXTURE FOR THIS PERIOD AS IT IS WAY TOO SOON TO PRECISELY PIN DOWN THE EXPECTED THERMODYNAMIC STRUCTURE OF THE AIRMASS GIVEN THAT THE GFS/ECMWF ARE DIFFERING IN THEIR SOLUTIONS. 04 && .AVIATION... ISSUED 1142 AM CST MON NOV 28 2011 MVFR CEILINGS WILL PREVAIL ACROSS CENTRAL ILLINOIS THIS AFTERNOON. AS LOW PRESSURE LIFTS INTO SOUTHERN KENTUCKY...LOWER CLOUDS AND RAIN WILL BEGIN TO PUSH WESTWARD TOWARD THE I-57 CORRIDOR LATER IN THE DAY. BASED ON RADAR TIMING TOOLS...IT APPEARS IFR CEILINGS AND PREDOMINANT RAIN WILL ARRIVE IN KCMI AFTER 22Z. AS THE SYSTEM MOVES NORTHWARD INTO THE OHIO RIVER VALLEY TONIGHT...THE RAIN WILL SPREAD A BIT FURTHER WEST...BUT WILL LIKELY REMAIN EAST OF THE ILLINOIS RIVER VALLEY. AS A RESULT...HAVE INTRODUCED RAIN AS FAR WEST AS KSPI AND KBMI AFTER 03Z...BUT HAVE OPTED TO KEEP KPIA DRY THROUGH THE ENTIRE 18Z TAF PERIOD. ONCE THE LIGHT RAIN ARRIVES...IT WILL BE SLOW TO DEPART...CONTINUING ALONG AND EAST OF I-55 THROUGH TUESDAY AFTERNOON. STRONG N/NE WINDS WILL PERSIST...GUSTING TO AROUND 25KT THIS EVENING INTO TUESDAY. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TONIGHT THROUGH 1200 AM WEDNESDAY MORNING FOR ILZ046- 056-057-062-063-066>068-071>073. &&
Hazardous weather outlook, Nov 28, 11:45 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CST MON NOV 28 2011 ILZ027>031-036>038-040>043-047>053-061-066-071-291200- CASS-CHRISTIAN-CLAY-DE WITT-EFFINGHAM-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER- SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 1145 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ044>046-054>057-062-063-067-068-072-073-291200- CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-JASPER- LAWRENCE-MOULTRIE-PIATT-RICHLAND-VERMILION- 1145 AM CST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL BRING RAIN AND GUSTY NORTHERLY WINDS TO THE AREA ON TUESDAY. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY. AS THE STORM SYSTEM PULLS AWAY...THE RAIN WILL BECOME MIXED WITH OR CHANGE OVER TO SNOW TUESDAY EVENING. AT THIS TIME...IT APPEARS SNOW ACCUMULATIONS WILL BE AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BARNES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.